Alert archive / Nevada / Flash Flood Warnings in 2013
Flash Flood Warning 6, NWS Reno, NV
NWS Reno, NV issued this flash flood warning at Jul 2, 2013, 4:59 PM PDT for Washoe County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2013, 4:59 PM PDT (23:59 UTC)
- Expired
- Jul 2, 2013, 8:00 PM PDT
- In force
- 3 hr
- Issued by
- NWS Reno, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Washoe County, NV
The radar
The Reno radar (KRGX), 59 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 12.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3967 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
377
WGUS55 KREV 022359
FFWREV
NVC031-510-030300-
/O.NEW.KREV.FF.W.0006.130702T2359Z-130703T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RENO NV
459 PM PDT TUE JUL 2 2013
THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EXTREME NORTH CENTRAL CARSON CITY IN WESTERN NEVADA...
EXTREME SOUTH CENTRAL WASHOE COUNTY IN WESTERN NEVADA...
* UNTIL 800 PM PDT
* AT 455 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM JUST ON THE EAST SIDE OF WASHOE
LAKE. THIS STORM WAS PRODUCING RAINFALL RATES OF 1 TO 2 INCHES PER
HOUR, AND IS LIKELY PRODUCING FLASH FLOODING FOR AREAS EAST OF
WASHOE LAKE AND NORTH OF THE CARSON CITY AIRPORT.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WASHOE CITY
AND NEW WASHOE CITY
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF
SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES.
ADDITIONALLY...COUNTRY ROADS...AND RANCHLAND ALONG THE BANKS OF
CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.
LAT...LON 3934 11983 3933 11971 3923 11971 3920 11974
3921 11980
$$
CS2 follow-up statements
871
WGUS75 KREV 030029
FFSREV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
529 PM PDT TUE JUL 2 2013
NVC031-510-030300-
/O.CON.KREV.FF.W.0006.000000T0000Z-130703T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHOE NV-CARSON CITY NV-
529 PM PDT TUE JUL 2 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM PDT FOR
EXTREME NORTH CENTRAL CARSON CITY AND EXTREME SOUTH CENTRAL WASHOE
COUNTIES...
AT 525 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WHICH EARLIER WERE ON THE EAST SIDE OF WASHOE LAKE
HAVE DISSIPATED RAPIDLY. HOWEVER FLASH FLOOD RUNOFF IS LIKELY TO
CONTINUE THROUGH AT LEAST 630 TO 730 PM NEAR COMMUNITIES ALONG THE
EAST OF WASHOE LAKE AND NORTH OF THE CARSON CITY AIRPORT.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WASHOE CITY
AND NEW WASHOE CITY
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF
SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES.
ADDITIONALLY...COUNTRY ROADS...AND RANCHLAND ALONG THE BANKS OF
CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.
LAT...LON 3934 11983 3933 11971 3923 11971 3920 11974
3921 11980
$$
CS258
WGUS75 KREV 030125
FFSREV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
625 PM PDT TUE JUL 2 2013
NVC031-510-030135-
/O.CAN.KREV.FF.W.0006.000000T0000Z-130703T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHOE NV-CARSON CITY NV-
625 PM PDT TUE JUL 2 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EXTREME NORTH
CENTRAL CARSON CITY AND EXTREME SOUTH CENTRAL WASHOE COUNTIES...
THE STORMS THAT EARLIER PROMPTED THE FLASH FLOOD WARNING HAVE
DISSIPATED...WITH A DIMINISHING FLOOD THREAT. REMEMBER THAT MINOR
FLOODING OF LOW SPOTS MAY CONTINUE FOR SEVERAL HOURS.
LAT...LON 3934 11983 3933 11971 3923 11971 3920 11974
3921 11980
$$
HOONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 2:28 PM PDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jul 2, 2:28 PM PDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
228 PM PDT TUE JUL 2 2013
.SYNOPSIS...
HIGH PRESSURE AND RECORD HEAT WILL PERSIST THROUGH WEDNESDAY
BEFORE TEMPERATURES COOL SOME GOING INTO THE THE HOLIDAY WEEKEND.
ABUNDANT MOISTURE WILL RESULT IN THUNDERSTORMS WITH LOCALLY HEAVY
RAIN, STRONG GUSTY WINDS AND FREQUENT LIGHTNING THROUGH
INDEPENDENCE DAY. THUNDERSTORM CHANCES WILL DIMINISH FRIDAY AND BE
LIMITED MAINLY TO MONO AND MINERAL COUNTIES OVER THE WEEKEND.
&&
.SHORT TERM...
UPPER RIDGE WILL PERSIST FOR ONE MORE DAY WEDNESDAY BEFORE
BREAKING DOWN INDEPENDENCE DAY IN RESPONSE TO A TROUGH MOVING INTO
THE PACNW. TEMPERATURES WILL LIKELY BREAK RECORDS AGAIN WEDNESDAY
AFTERNOON BEFORE COOLING LATE WEEK. DID NOT CHANGE TOO MUCH AS
HIGHS WILL BE HEAVILY DEPENDENT ON CLOUD COVER. RIGHT NOW, THE
AREA SHOULD BE IN THE WAKE OF AN EXITING UPPER LEVEL SHORTWAVE
FEATURE WITH ENOUGH DRYING IN THE MID LEVELS TO RESULT IN ANOTHER
SUNNY START FOR MUCH OF THE SIERRA AND WESTERN NV. SMOKE FROM THE
RED ROCK FIRE WILL CONTINUE TO PRODUCE HAZY CONDITIONS THROUGH
WEDNESDAY AS A GENERAL LIGHT NORTH GRADIENT PERSISTS (UNLESS
SIGNIFICANT RAIN OCCURS OVER THE FIRE).
MAIN ATTENTION THE NEXT COUPLE OF DAYS WILL BE THE THUNDERSTORM
THREAT. ABUNDANT MOISTURE CONTINUES OVER REGION ON WESTERN
PERIPHERY OF UPPER HIGH WITH LIGHT SOUTH-SOUTHEAST FLOW ALOFT AND
LITTLE IF ANY LOW LEVEL FLOW THROUGH WEDNESDAY. MODELS DO SHOW
VERY SUBTLE SHORTWAVE FEATURE ROTATING AROUND UPPER HIGH INTO
WESTERN NV THIS EVENING WHICH WAS COMBINING WITH PLENTY OF
INSTABILITY TO FIRE SCATTERED SHOWERS AND THUNDERSTORMS OVER THE
EASTERN SIERRA SOUGH OF TAHOE- RENO THIS AFTERNOON. THIS
CONVECTION WILL CONTINUE TO PUSH NORTH INTO THE TAHOE BASIN AND FAR
WESTERN NV THIS EVENING BEFORE DIMINISHING AFTER SUNSET. BOTH THE
GFS/NAM THEN SHOW SHORTWAVE CONTINUING NORTHWARD OVERNIGHT AND
INTERACTING WITH WEAK LOW LEVEL FRONTAL BOUNDARY. SO INCREASED
POPS A BIT FAR NORTH OVERNIGHT FOR THIS POTENTIAL.
ON WEDNESDAY, MOISTURE INCREASES FURTHER WITH PWATS APPROACHING AN
INCH. LOW LEVEL FLOW IS VERY WEAK WITH CORFIDI VECTORS LESS THAN
10KT SUGGESTING SLOW STORM MOTIONS AND TRAINING OF STORMS OFF
TERRAIN. SO FLASH FLOOD POTENTIAL WILL INCREASE, ESPECIALLY WHERE
HEAVY RAINS HAVE ALREADY OCCURRED. TWO AREAS OF FOCUS WILL BE THE
EASTERN SIERRA WEST OF HIGHWAY 95 AND UP TO THE RENO-TAHOE AREAS
AND ALONG BOUNDARY FROM SUSANVILLE TO GERLACH. A FLASH FLOOD WATCH
MAY BE NEEDED FOR THESE AREAS AND WILL LET THE NIGHT SHIFT ASSESS
THIS EVENINGS RAIN TOTALS AND TAKE ANOTHER LOOK AT THE 00Z MODEL
RUNS.
ON INDEPENDENCE DAY, THE FLOW WILL BEGIN TO TURN MORE SOUTHWEST
ALOFT AS TROUGH MOVES INTO THE PACNW AND FAVORABLE RIGHT ENTRANCE
REGION OF UPPER TROUGH MOVES ACROSS THE NORTHERN SIERRA AND
WESTERN NV. STORMS WILL BE A BIT FASTER MOVING BUT STRONGER DUE TO
THE INCREASE IN SYNOPTIC SCALE FORCING/SHEAR. SO WHILE LOCALLY
HEAVY RAIN WILL STILL BE POSSIBLE, THE THREAT WILL TURN MORE TO
HAIL AND STRONG OUTFLOW WINDS WITH STORMS SPREADING FURTHER EAST
TO INCLUDE THE BASIN AND RANGE. HOHMANN
.LONG TERM...FRIDAY THROUGH TUESDAY...
FEW CHANGES IN THE LONG TERM AS OPERATIONAL MODELS CONTINUE TO BE IN
RELATIVELY GOOD AGREEMENT ON A LONG WAVE TROUGH DROPPING INTO THE
PACIFIC NW. DID BUMP UP WINDS A BIT IN NORTHERN NEVADA WITH THE
INCOMING TROUGH. THE JET ASSOCIATED WITH THIS TROUGH IS WEAK AND
WILL ONLY BRUSH BY NORTHERN CA/NV, HOWEVER, IT WILL HELP KEEP
TEMPERATURES BELOW RECORD LEVEL FOR THE WEEKEND.
SUNDAY AND MONDAY THE HIGH PRESSURE WILL BEGIN TO TO REBUILD OVER
THE GREAT BASIN. THIS RIDGE WILL NOT BE AS AMPLIFIED AS THE ONE
DURING THE FIRST WEEK OF JULY THAT BROUGHT AN EXTENDED PERIOD OF
RECORD BREAKING TEMPERATURES TO NORTHERN CA/NV. TEMPERATURES WILL
REMAIN IN THE MID TO UPPER 90S IN WESTERN NEVADA AND THE MID TO
UPPER 80S IN THE SIERRA WHICH IS ABOUT 6-8 DEGREES ABOVE NORMAL.
THUNDERSTORMS WILL STILL BE POSSIBLE FRIDAY AND SATURDAY MAINLY IN
MONO, MINERAL AND SOUTHEAST CHURCHILL COUNTIES. THUNDERSTORMS FOR
FRIDAY AND SATURDAY SHOULD BE MORE ISOLATED AND LESS STRONG THAN
EARLIER IN THE WEEK AS THE UPPER LEVEL INSTABILITY WEAKENS. TOLBY
&&
.AVIATION...
THUNDERSTORMS WILL FIRE ALONG THE EASTERN SIERRA AND WESTERN
NEVADA EACH AFTERNOON THROUGH INDEPENDENCE DAY. THE PRIMARY THREAT
THIS EVENING WILL BE LOCALLY HEAVY RAIN, SMALL HAIL AND DOWNBURST
WINDS 40-50KT IN THE LOWER TERRAIN AND 30-40KT IN THE SIERRA
VALLEYS. CONVECTION WILL DIMINISH FOR AREAS SOUTH OF I-80 AROUND
SUNSET BUT MAY CONTINUE OVER NORTHEAST CA-NORTHWEST NV INTO THE
NIGHTTIME HOURS.
ON WEDNESDAY, STORMS WILL BE VERY SLOW MOVING AND BE CAPABLE OF
PRODUCING HEAVY RAIN WITH A POTENTIAL FOR URBAN FLOODING AND
ISOLATED FLASH FLOODING. HOHMANN
&&
.FIRE WEATHER...
MAIN THREAT THROUGH WEDNESDAY WILL BE FROM ISOLATED LIGHTNING
STRIKES OUTSIDE THE MAIN CORES. THESE STRIKES COULD COMBINE WITH
GUSTY OUTFLOW WINDS TO 40-50 MPH TO CREATE ERRATIC FIRE WEATHER
CONDITIONS FOR EXISTING FIRES AND ANY NEW STARTS. OTHERWISE STORMS
ARE GOING TO BE VERY SLOW MOVING WITH HEAVY DOWNPOURS, LOCALLY AN
INCH OR MORE POSSIBLE. OVERALL, HUMIDITY WILL BE UP SLIGHTLY
OVERNIGHT BUT REMAIN GENERALLY THE SAME WEDNESDAY AFTERNOON (10-20
PERCENT) AS TEMPERATURES EXCEED RECORDS FOR ONE MORE DAY. MID
SLOPES WILL TEND TO RECOVER SLOWLY WHERE RAINFALL DOES NOT OCCUR.
ON THURSDAY, FLOW ALOFT WILL INCREASE AND ALLOW FOR STORMS TO
BEGIN MOVING FASTER AS THEY PUSH OUT INTO THE BASIN AND RANGE.
STORMS WILL ALSO BE STRONGER WITH SIGNIFICANT LIGHTNING POTENTIAL
AND VERY STRONG OUTFLOW WINDS. A FIRE WEATHER WATCH WILL BE IN
EFFECT FOR THE BASIN AND RANGE THURSDAY. HOHMANN
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING NVZ453.
HEAT ADVISORY UNTIL 10 PM PDT WEDNESDAY NVZ001-004.
HEAT ADVISORY UNTIL 10 PM PDT WEDNESDAY NVZ003-005.
CA...HEAT ADVISORY UNTIL 10 PM PDT WEDNESDAY CAZ070.
&&
FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)Hazardous weather outlook, Jul 2, 7:22 AM PDT, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RENO NV 722 AM PDT TUE JUL 2 2013 CAZ070>073-NVZ001>005-031400- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO- MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- 722 AM PDT TUE JUL 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA... NORTHEAST CALIFORNIA AND WESTERN NEVADA. .DAY ONE...TODAY AND TONIGHT WITH STRONG HIGH PRESSURE OVER THE REGION RECORD BREAKING HEAT CAN BE EXPECTED AGAIN THIS AFTERNOON ACROSS WESTERN NEVADA AND THE EASTERN SIERRA. SCATTERED SHOWERS AND THUNDERSTORMS ARE ALSO POSSIBLE THIS AFTERNOON AND EVENING. THE PRIMARY THREAT WITH ANY THUNDERSTORMS WILL BE STRONG OUTFLOW WINDS AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY UNSEASONABLY HOT CONDITIONS WILL CONTINUE INTO WEDNESDAY ACROSS THE REGION. THE RECORD BREAKING HEAT SHOULD END BY THURSDAY BUT CONDITIONS WILL STILL BE WARM WITH AFTERNOON HIGH TEMPERATURES 5 TO 10 DEGREES ABOVE NORMAL. THUNDERSTORMS WILL BE WIDESPREAD AGAIN ON WEDNESDAY ACROSS THE REGION...WITH GUSTY WINDS...HAIL AND LOCALIZED HEAVY RAIN POSSIBLE THROUGH AT LEAST THURSDAY. THUNDERSTORMS CHANCES WILL DECREASE BY FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. O'HARA FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://FORECAST.WEATHER.GOV/HAZARDS/REV (ALL LOWER CASE)
In the hours before
Local storm report, Jul 2, 3:32 PM PDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
332 PM PDT TUE JUL 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL 5 NNW MARKLEEVILLE 38.77N 119.82W
07/02/2013 E0.25 INCH ALPINE CA TRAINED SPOTTER
QUARTER INCH DIAMETER HAIL IN MARKLEEVILLE.
0323 PM HAIL 5 ESE GARDNERVILLE 38.90N 119.65W
07/02/2013 E0.25 INCH DOUGLAS NV TRAINED SPOTTER
QUARTER INCH DIAMETER HAIL IN GARDNERVILLE.
&&
MYRICKLocal storm report, Jul 2, 3:44 PM PDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
344 PM PDT TUE JUL 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 2 NW BLAIRSDEN 39.79N 120.65W
07/02/2013 E0.88 INCH PLUMAS CA TRAINED SPOTTER
NICKEL SIZED HAIL REPORTED 4 MILES WEST OF PORTOLA.
&&
MYRICKLocal storm report, Jul 2, 3:55 PM PDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
355 PM PDT TUE JUL 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM HAIL 5 NW RENO 39.59N 119.89W
07/02/2013 E0.25 INCH WASHOE NV NWS EMPLOYEE
QUARTER INCH DIAMETER HAIL REPORTED IN NORTHWEST RENO.
&&
MYRICKLocal storm report, Jul 2, 4:21 PM PDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
421 PM PDT TUE JUL 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM HAIL 1 E SLOAT 39.87N 120.72W
07/02/2013 E0.88 INCH PLUMAS CA TRAINED SPOTTER
NICKEL DIAMETER SIZED HAIL REPORTED IN SLOAT.
0412 PM HAIL VERDI 39.80N 120.18W
07/02/2013 E0.25 INCH PLUMAS CA TRAINED SPOTTER
PEA SIZED HAIL REPORTED WEST OF VERDI OFF INTERSTATE 80.
0412 PM TSTM WND GST 5 N RENO 39.61N 119.82W
07/02/2013 M64.00 MPH WASHOE NV OFFICIAL NWS OBS
64 MPH GUST OBSERVED AT RENO NWS OFFICE.
&&
MYRICKSpecial weather statement, Jul 2, 4:36 PM PDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 436 PM PDT TUE JUL 2 2013 NVZ004-030100- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 436 PM PDT TUE JUL 2 2013 ...GUST FRONT WITH BLOWING DUST MOVING ACROSS CHURCHILL COUNTY INTO PERSHING COUNTY... AT 429 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG GUST FRONT WITH BLOWING DUST ALONG A LINE EXTENDING FROM 13 MILES WEST OF LAHONTAN RESERVOIR TO 28 MILES SOUTHEAST OF FALLON...AND MOVING NORTHEAST AT 30 MPH. STRONG GUSTY WINDS TO 55 MPH...WITH AREAS OF BLOWING DUST...WILL OCCUR THROUGH 6 PM. * LOCATIONS AFFECTED INCLUDE... FERNLEY...DIXIE VALLEY...FALLON...FRENCHMAN...HAZEN AND LAHONTAN RESERVOIR. INTERSTATE 80 NEAR FERNLEY AND HIGHWAYS 50 AND 95 WILL BE IMPACTED BY STRONG ERRATIC WINDS AND BLOWING DUST. VISIBILITIES MAY DROP TO BELOW ONE HALF MILE. DRIVERS SHOULD EXPECT STRONG GUSTY CROSS WINDS...WITH RAPID VISIBILITY REDUCTIONS. HEAVY RAINFALL WILL RESULT IN PONDING OF WATER. SLOW DOWN WHEN ENCOUNTERING HEAVY RAIN AND TURN ON YOUR HEADLIGHTS. && LAT...LON 4009 11863 3960 11761 3908 11844 3947 11937 TIME...MOT...LOC 2333Z 229DEG 24KT 3954 11927 3916 11844 CS
Local storm report, Jul 2, 4:49 PM PDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
449 PM PDT TUE JUL 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM FLASH FLOOD FLORISTON 39.40N 120.01W
07/02/2013 NEVADA CA DEPT OF HIGHWAYS
MUDSLIDE OVER INTERSTATE 80 NEAR THE CALIFORNIA NEVADA
STATE LINE. CALTRANS IS REPORTING ON THEIR WEBSITE THAT
INTERSTATE 80 IS CLOSED IN BOTH DIRECTIONS.
&&
MYRICKThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 5:17 PM PDT | Special Weather Statement | REV | Churchill, Pershing | 58 min |
| Jul 1, 5:18 PM PDT | Areal Flood Advisory | REV | Lyon | 117 min |
| Jul 1, 5:21 PM PDT | Special Weather Statement | REV | Storey | 39 min |
| Jul 1, 6:23 PM PDT | Special Weather Statement | REV | Pershing | 52 min |
| Jul 1, 6:47 PM PDT | Dust Storm Warning | REV | Churchill, Lyon, Pershing, Washoe | 111 min |
| Jul 2, 2:31 PM PDT | Special Weather Statement | REV | Douglas | 59 min |
| Jul 2, 3:40 PM PDT | Fire Weather Watch | REV | 17 hr | |
| Jul 2, 4:06 PM PDT | Areal Flood Advisory | REV | Washoe | 3 hr |
| Jul 2, 4:17 PM PDT | Flash Flood Warning | REV | Washoe | 3 hr |
| Jul 2, 4:33 PM PDT | Flash Flood Warning | REV | Washoe | 3 hr |
| Jul 2, 4:36 PM PDT | Special Weather Statement | REV | Churchill | 84 min |
Nearby
Flash Flood Warnings in Nevada, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.